MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)

BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Model Number D020
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.External visual inspection of the device revealed no anomalies.The battery voltage level upon receipt in the laboratory was sufficient to ensure therapy availability/delivery while the device was implanted.The device case was then opened to facilitate analysis of the internal components.The battery was separated from the other device electronics and the overall current draw of the circuitry was measured.A normal current drain was observed within the circuitry.Detailed battery analysis determined that a latent current leakage path had occurred within the battery itself, resulting in a partial depletion of the battery.This behavior is caused by a latent electrical leakage path that develops over time between the anode and cathode within the device battery.In certain circumstances, lithium metal ions can re-plate to form clusters that may result in an internal current leakage.A design enhancement was implemented in 2013 to enlarge the physical barrier between the electrode layers to prevent current leakage in the area of the battery that is most often affected by this behavior.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) was received by post market quality assurance for analysis without allegation from the field.No adverse patient effects were reported.

Brand Name
DYNAGEN MINI ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key21690571
Report Number2124215-2025-18425
Device Sequence Number18336408
Product Code LWS
UDI-Device Identifier00802526533860
UDI-Public00802526533860
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/28/2019
Device Model NumberD020
Device Catalogue NumberD020
Device Lot Number214581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale